Alert archive / Wyoming / Red Flag Warnings in 2021
Red Flag Warning 36, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 21, 2021, 1:36 PM MDT. It took effect at Sep 22, 2021, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2021, 1:36 PM MDT (19:36 UTC)
- In effect from
- Sep 22, 2021, 11:00 AM MDT
- Expired
- Sep 22, 2021, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
533 WWUS85 KCYS 211936 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 136 PM MDT Tue Sep 21 2021 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEST OF THE LARAMIE RANGE ON WEDNESDAY... WYZ303-304-306-308-221200- /O.UPG.KCYS.FW.A.0034.210922T1700Z-210923T0200Z/ /O.NEW.KCYS.FW.W.0036.210922T1700Z-210923T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin- 136 PM MDT Tue Sep 21 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 306, AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. * WIND...West to southwest 20-25 MPH with gusts to 35 MPH possible. * HUMIDITY...As low as 10 percent. * HAINES...5. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WM
2 follow-up statements
848 WWUS85 KCYS 221337 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 737 AM MDT Wed Sep 22 2021 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEST OF THE LARAMIE RANGE ON WEDNESDAY... WYZ303-304-306-308-230200- /O.CON.KCYS.FW.W.0036.210922T1700Z-210923T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin- 737 AM MDT Wed Sep 22 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 306, AND 308... * WIND...West to southwest 20-25 MPH with gusts to 35 MPH possible. * HUMIDITY...As low as 10 percent. * HAINES...5. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ JTL
675 WWUS85 KCYS 230143 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 743 PM MDT Wed Sep 22 2021 WYZ303-304-306-308-230245- /O.EXP.KCYS.FW.W.0036.000000T0000Z-210923T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin- 743 PM MDT Wed Sep 22 2021 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 306, AND 308... Decreasing winds and increasing humidity this evening will warrant an expiration of the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 21, 11:23 AM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 21, 11:23 AM MDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1123 AM MDT Tue Sep 21 2021
.UPDATE...
Issued at 1121 AM MDT Tue Sep 21 2021
Please see below for 18Z aviation discussion.
&&
.SHORT TERM...(Today - Wednesday night)
Issued at 327 AM MDT Tue Sep 21 2021
A Freeze Warning remains in effect for areas along and west of the
Laramie Range until 8 AM MDT this morning. A number of observation
sites across these areas are currently showing readings in the 30-
32 deg F range and have for the past several hours. Frost Advisory
still looks generally good for the adjacent high plains across the
I-80 corridor even though CYS has remained in the upper 30s w/ the
help of downslope flow around 10 knots off the terrain. Otherwise,
remaining quite cool today with highs only in the 60s along w/ not
nearly as much wind. Warmer & drier for Wednesday with upper-level
ridging building back into the region. Gusty winds are also likely
to develop over western areas as flow aloft increases ahead of the
next short wave over the western CONUS. Critical fire weather will
likely develop over portions of Carbon/Albany counties as a result
despite highs only in the 70s.
.LONG TERM...(Thursday - Monday)
Issued at 327 AM MDT Tue Sep 21 2021
The extended forecast period remains very quiet with the GFS/ECMWF
still showing an approaching short wave quickly splitting off into
the southwestern US on Thursday & Friday. Dry northwest flow aloft
associated with the northern stream will focus across the northern
plains states w/ much of the central Rocky Mountain region staying
in between systems in the split flow regime. The rather persistent
thermal ridge axis will keep temperatures on the warmer side while
the lack of any weather systems will keep precipitation chances on
the low side / virtually nil / for at least the next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1121 AM MDT Tue Sep 21 2021
VFR conditions will be present throughout the day and into the
overnight hours. A high pressure system moving into the region
will bring clear skies and lighter winds. However, some spots
in the region could see gusts up to 20-25kts, mainly between
18Z and 00Z.
&&
.FIRE WEATHER...
Issued at 327 AM MDT Tue Sep 21 2021
Critical fire weather conditions will return to portions of Carbon
and Albany counties on Wednesday w/ minimum RH near 10 percent and
gusty winds approaching 30 MPH during the afternoon. Fire Wx Watch
is in effect for FWZ 303-304-306-308 from 11 AM to 8 PM MDT Wed. A
prolonged period of warmer and drier conditions will be likely for
later in the week and the weekend, but wind speeds are unlikely to
be as strong.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Wednesday morning through Wednesday
evening for WYZ303-304-306-308.
NE...None.
&&
UPDATE...WFOCYS
SHORT TERM...CLH
LONG TERM...CLH
AVIATION...SF
FIRE WEATHER...CLHHazardous weather outlook, Sep 21, 3:55 AM MDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 355 AM MDT Tue Sep 21 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>119-221000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 355 AM MDT Tue Sep 21 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:23 AM MDT | Fire Weather Watch | CYS | 10 hr |
Nearby
Red Flag Warnings in Wyoming, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.